Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 4, 2010, 1:42 AM CDT for Dawson County, Gaines County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2010, 1:42 AM CDT (06:42 UTC)
- Expired
- Jul 4, 2010, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, TX, Gaines County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WGUS54 KMAF 040642 FFWMAF TXC115-165-040945- /O.NEW.KMAF.FF.W.0034.100704T0642Z-100704T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 AM CDT SUN JUL 4 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GAINES COUNTY IN WEST TEXAS... NORTHERN DAWSON COUNTY IN WEST TEXAS... * UNTIL 445 AM CDT * AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LARGE AREA OF HEAVY RAINFALL EXTENDING ACROSS NORTHEASTERN GAINES AND NORTHERN DAWSON COUNTIES...MOVING SLOWLY TO THE NORTHEAST AT 10 MPH. RAINFALL RATES AS HIGH AS ONE AND A HALF TO TWO INCHES PER HOUR WILL QUICKLY CAUSE FLASH FLOODING OF CREEKS AND STREAMS... RURAL HIGHWAYS...URBAN STREETS...LOW WATER CROSSINGS AND LOW LYING AREAS. * HEAVY RAIN AND FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... CEDAR LAKE... ASHMORE... WELCH... PUNKIN CENTER... STATE HIGHWAYS 83 AND 137... U.S. HIGHWAY 87 NORTH OF LAMESA... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3271 10170 3267 10247 3296 10237 3296 10169 $$
1 follow-up statement
619 WGUS74 KMAF 040929 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 429 AM CDT SUN JUL 4 2010 TXC115-165-040945- /O.CON.KMAF.FF.W.0034.000000T0000Z-100704T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON- 429 AM CDT SUN JUL 4 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR NORTHERN DAWSON AND NORTHEASTERN GAINES COUNTIES... AT 421 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT AN AREA OF MODERATE TO HEAVY RAIN SHOWERS ACROSS NORTHEASTERN GAINES AND NORTHERN DAWSON COUNTIES...MOVING NORTHEAST AT 15 MPH. THE HEAVIEST RAINS WERE AFFECTING NORTHERN DAWSON COUNTY...ESPECIALLY LOCATIONS BETWEEN WELCH AND U.S. HIGHWAY 87 IN NORTHERN DAWSON COUNTY. RAINFALL RATES OF 2 INCHES OR MORE PER HOUR WILL LIKELY CAUSE FLASH FLOODING OF CREEKS AND STREAMS...RURAL HIGHWAYS...LOW WATER CROSSINGS AND LOW LYING AREAS. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS...WELCH...PUNKIN CENTER...U.S. HIGHWAY 87 NORTH OF LAMESA...AND RURAL FARM TO MARKET ROUTES IN NORTHERN DAWSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. && LAT...LON 3271 10170 3267 10247 3296 10237 3296 10169 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:57 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 4, 12:57 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 AM CDT SUN JUL 4 2010
.DISCUSSION...
THE 06Z AVIATION FORECAST DISCUSSION HAS BEEN INCLUDED BELOW.
&&
.AVIATION...
SCATTERED TO NUMEROUS RAIN SHOWERS WILL CONTINUE TO DEVELOP
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO OVERNIGHT. MVFR
CEILINGS MAY LOWER TO IFR/LOCALIZED LIFR THRESHOLDS PRIOR TO 12Z.
MVFR VISIBILITY RESTRICTIONS WILL ALSO BE POSSIBLE THROUGH THE
EARLY MORNING HOURS...ESPECIALLY NEAR HEAVIER SHOWERS. SOUTH TO
SOUTHEAST WINDS AROUND 10 KNOTS WILL GENERALLY PREVAIL DURING THE
OVERNIGHT HOURS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...WARD...
WINKLER.
FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
21Hazardous weather outlook, Jul 3, 6:04 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT SAT JUL 3 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 604 PM CDT SAT JUL 3 2010 /504 PM MDT SAT JUL 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. DUE TO EARLIER RAINFALL AND THE POTENTIAL FOR ADDITIONAL AREAS OF HEAVY RAIN TONIGHT...FLASH FLOODING REMAINS A CONCERN. THE POTENTIAL IS ALSO INCREASING FOR RAPID RISES IN RIVER LEVELS AND POSSIBLE FLOODING ALONG THE RIO GRANDE AND PECOS RIVERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT ESPECIALLY EAST OF A LINE FROM NEAR SEMINOLE...TO ANDREWS... TO FORT STOCKTON...AND TO THE BIG BEND AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH SUNDAY EVENING. HYDROLOGIC CONCERNS ARE EXPECTED TO REMAIN HIGH SUNDAY ALONG PARTS OF THE RIO GRANDE AND PECOS RIVERS INCLUDING TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:20 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jul 3, 8:32 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 3, 9:29 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 3, 10:45 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jul 3, 10:55 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 4, 12:49 AM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jul 4, 2:16 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 4, 2:43 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jul 4, 3:18 AM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| Jul 4, 4:12 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| Jul 4, 4:26 AM CDT | Areal Flood Advisory | MAF | Borden | 3 hr |
| Jul 4, 4:47 AM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jul 4, 4:48 AM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 3 hr |
| Jul 4, 8:00 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| Jul 4, 10:55 AM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jul 4, 4:00 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 4, 6:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.